MAUDE Adverse Event Report: MEDTRONIC MINIMED PARADIGM REAL-TIME INSULIN INFUSION PUMP MMT-522NAS; PUMP, INFUSION, INSULIN, TO BE USED WITH INVASIVE GLUCOSE SENSOR

MEDTRONIC MINIMED PARADIGM REAL-TIME INSULIN INFUSION PUMP MMT-522NAS; PUMP, INFUSION, INSULIN, TO BE USED WITH INVASIVE GLUCOSE SENSOR
Model Number MMT-522NAS
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code Hyperglycemia (1905)
Date of Event 05/25/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Currently it is unknown whether or not the device may have caused or contributed to the event as no product has been returned.The device will be returned for analysis and further information will follow once the analysis has been completed.No conclusion can be drawn at this time.
 
Event or Problem Description
The customer reported via phone call that they had high blood glucose.The customer¿s blood glucose level was unknown and current blood glucose was 375 mg/dl.The customer¿s blood glucose level was 400 mg/dl, 197 mg/dl, 140 mg/dl, 380 mg/dl, 110 mg/dl.The customer was treated with syringe.The customer had symptoms such as nausea.The customer does not allege pump was under delivering.The customer declined to continue troubleshooting for other possible causes of high blood glucose.The customer was advised to change entire set, reservoir and insulin and treat per health care professional instructions.The insulin pump will be returned for analysis.
 
Additional Manufacturer Narrative
Insulin pump received with blank display due to corroded battery tube spring contact and corroded battery tube.Unable to perform all functional testing including the operating currents, unexpected restart error test, rewind, basic occlusion, occlusion, prime and excessive no delivery test due to blank display.The information provided in concomitant reporting section with the initial report was incorrect.The correct information has been included with this report.

Brand Name
PARADIGM REAL-TIME INSULIN INFUSION PUMP MMT-522NAS
Common Device Name
PUMP, INFUSION, INSULIN, TO BE USED WITH INVASIVE GLUCOSE SENSOR
Manufacturer (Section D)
MEDTRONIC MINIMED
18000 devonshire st.
northridge CA 91325 1219
MDR Report Key7684896
Report Number2032227-2018-08195
Device Sequence Number1315890
Product Code OYC
UDI-Device Identifier00613994223708
UDI-Public(01)00613994223708(17)091231
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/27/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date12/31/2009
Device Model NumberMMT-522NAS
Device Catalogue NumberMMT-522NAS
Device Lot NumberA000093863
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/07/2018
Initial Date Received by Manufacturer 06/14/2018
Supplement Date Received by Manufacturer09/05/2018
Initial Report FDA Received Date07/13/2018
Supplement Report FDA Received Date09/28/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age59 YR
Patient Weight73